Article Abstract

Hemocoagulase might not control but worsen gastrointestinal bleeding in an elderly patient with type II respiratory failure

Authors: Xingshun Qi, Jigang Wang, Xiaonan Yu, Valerio De Stefano, Hongyu Li, Chunyan Wu, Qingwei Zeng, Yongguo Zhang, Linan Ren, Hao Lin, Jiao Deng, Xiaozhong Guo

Abstract

Hemocoagulase has been successfully used for the management of bleeding in patients undergoing surgery. Local spray of hemocoagulase during endoscopic therapy may be effective for the management of gastrointestinal bleeding. In China, intravenous infusion of hemocoagulase is given by some physicians for the treatment of gastrointestinal bleeding. However, the potential adverse events secondary to hemocoagulase, such as hypofibrinogenemia, are poorly recognized. In this paper, we reported an elderly patient with type II respiratory failure in whom hemocoagulase might induce hypofibrinogenemia and further worsen gastrointestinal bleeding. We highlighted that fibrinogen levels should be cautiously monitored in patients receiving hemocoagulase.

Refbacks

  • There are currently no refbacks.